MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the recanalization surgery for middle cerebral artery (mca) occlusion, the subject guidewire was selected to guide a microcatheter through the lesion.However, despite repeated attempts of physician, the subject guidewire could not successfully navigate through the lesion.The imaging examination revealed the signs of stretching and fracture approximately 3cm from the distal tip of the guidewire.The physician replaced the subject device, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
It was reported that during the recanalization surgery for middle cerebral artery (mca) occlusion, the subject guidewire was selected to guide a microcatheter through the lesion.However, despite repeated attempts of physician, the subject guidewire could not successfully navigate through the lesion.The imaging examination revealed the signs of stretching and fracture approximately 3cm from the distal tip of the guidewire.The physician replaced the subject device, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.The subject guidewire was returned for analysis.The guidewire was examined, and it was discovered that the reported event of the subject guidewire broken/fracture during the procedure was not confirmed.The returned guidewire was found to be kinked/bent, along with the distal tip.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Section b1 adverse event/product problem - corrected - no product problem.Section h1 type of reportable event - corrected ¿ no malfunction.D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was found that the guidewire and guidewire distal tip were noted to be severely kinked/bend.The core wire distal end was observed through the distal tip dome.No other anomalies were noted.The functional inspection could not be performed due to the damage noted to the core wire.The reported guidewire distal tip broken/fractured during use and guidewire distal tip stretched were not confirmed during analysis.The reported device difficulty engaging target vessel and guidewire torque problem could not be replicated; however, the analysis results are consistent with the reported event.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use and guidewire distal tip stretched were not confirmed during analysis.The reported device difficulty engaging target vessel and guidewire torque problem could not be replicated; however, the analysis results are consistent with the reported event.It was reported that the subject guidewire was used to attempt to guide the microcatheter through the lesion.However, despite repeated attempts, the wire could not successfully navigate through the lesion.Imaging examination revealed signs of stretching and fracture approximately 3cm from the tip of the guidewire.Additional information received indicated that continuous flush was set up and maintained throughout the clinical procedure, the patients anatomy was severely tortuous, the wire was torqued to overcome the resistance, some force was used to overcome resistance.The device was returned and there was no evidence of stretching or fracturing to the distal end, there was significant kinking noted to the distal half of the guidewire with additional kinking noted to the proximal section.It is probable that the device experienced difficulties to pass through the lesion along with the severely tortuous anatomy, causing the kinking damage noted to the device during analysis.It is likely that the damage to the device was perceived to be stretching and fractures.An assignable cause of not confirmed will be assigned to the reported guidewire distal tip stretched, guidewire distal tip broken/fractured during use.An assignable cause of procedural factors will be assigned to the reported device difficulty engaging target vessel and guidewire torque problem and to the analysed guidewire kinked/bent and guidewire distal end/tip kinked/bent, as the issue is associated with a product that meets company¿s design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21809312
Report Number3012931345-2025-00073
Device Sequence Number8990679
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270312(10)0000633415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000633415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (MANUFACTURER: UNKNOWN)
Patient SexMale
Patient RaceAsian